MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 10 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an incident with a powerglide pro rt.The nurse broke the midline off in a patient¿s arm.Stated that she may have sheared the catheter when she told them she advanced the guidewire and then advanced the catheter and hit resistance halfway, so she then pulled the wings back and tried to re-advance and then couldn¿t remove the device.When she was able to pull back on the device with some manipulation and half the catheter came out.The other half of the catheter was in the patient¿s arm.Doctor was called and was able to come and remove the device at bedside.Stated the extra catheter was not in the vein and was in tissue.Customer states that they educated her on why this happened and not re-advancing the catheter.Patient had to have the catheter removed from arm.Additional information received 02/15/2024: it was reported no patient injury.Event resulted in a delay or change of treatment.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation showed abundant blood use residues throughout the returned powerglide pro.The safety mechanism was advanced over the tip of the needle.The guidewire was advanced out of the distal end of the needle tip.The distal tip of the guidewire appeared bent.The returned catheter was returned detached from the powerglide pro.The returned catheter was observed to be circumferentially broken about halfway down the catheter shaft.A microscopic observation revealed a chevron-shaped break in the catheter.The catheter fracture surface appeared granular and uneven.Because of the observed characteristics of the break site in the catheter and the advancement into the tissue of the patient described in the event description, the complaint of a broken catheter is confirmed and was determined to be use related and appeared to be caused by contact between the catheter and the introducer needle tip.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
BASIC KIT 20G X 10 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18862506
Report Number3006260740-2024-00980
Device Sequence Number15524542
Product Code FOZ
UDI-Device Identifier00801741140488
UDI-Public(01)00801741140488
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue NumberF120107T
Device Lot NumberREGS4215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown